Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 91, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 6, 2008, 11:27 PM CDT for Kinney County, Maverick County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2008, 11:27 PM CDT (04:27 UTC)
- Expired
- May 7, 2008, 12:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 33 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 070428
SVREWX
TXC271-323-070515-
/O.NEW.KEWX.SV.W.0091.080507T0427Z-080507T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 PM CDT TUE MAY 6 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KINNEY COUNTY...
NORTHERN MAVERICK COUNTY...
* UNTIL 1215 AM CDT.
* AT 1120 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED 29 MILES WEST OF DARLING...OR 16 MILES NORTHWEST OF
QUEMADO...AND MOVING EAST AT 36 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DARLING AND 7 MILES SOUTH OF SPOFFORD BY 1205 AM CDT...
9 MILES SOUTH OF ANACACHO BY 1215 AM CDT...
LAT...LON 2932 10023 2895 10016 2895 10067 2898 10067
2899 10066 2900 10068 2907 10068 2916 10078
2917 10078
TIME...MOT...LOC 0427Z 268DEG 31KT 2905 10081
$$3 follow-up statements
000
WWUS54 KEWX 070442
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1141 PM CDT TUE MAY 6 2008
TXC271-323-070515-
/O.CON.KEWX.SV.W.0091.000000T0000Z-080507T0515Z/
KINNEY TX-MAVERICK TX-
1141 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN MAVERICK AND SOUTHERN KINNEY COUNTIES...
AT 1134 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED 21 MILES WEST OF DARLING...OR 10 MILES NORTHWEST OF
QUEMADO...MOVING EAST AT 36 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DARLING AND 8 MILES SOUTH OF SPOFFORD BY 1210 AM CDT...
9 MILES SOUTH OF ANACACHO BY 1215 AM CDT...
LAT...LON 2932 10023 2895 10016 2895 10067 2898 10067
2899 10066 2900 10068 2907 10068 2916 10078
2917 10078
TIME...MOT...LOC 0441Z 268DEG 31KT 2905 10067
$$000
WWUS54 KEWX 070453
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1153 PM CDT TUE MAY 6 2008
TXC271-323-070515-
/O.CON.KEWX.SV.W.0091.000000T0000Z-080507T0515Z/
KINNEY TX-MAVERICK TX-
1153 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN MAVERICK AND SOUTHERN KINNEY COUNTIES...
AT 1148 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED 13 MILES WEST OF SPOFFORD...OR 12 MILES NORTH OF QUEMADO...
MOVING EAST AT 39 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPOFFORD BY 1210 AM CDT...
ANACACHO BY 1215 AM CDT...
LAT...LON 2932 10023 2895 10016 2895 10067 2898 10067
2899 10066 2900 10068 2907 10068 2916 10078
2917 10078
TIME...MOT...LOC 0453Z 250DEG 34KT 2914 10056
$$000
WWUS54 KEWX 070509
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1209 AM CDT WED MAY 7 2008
TXC271-070515-
/O.CON.KEWX.SV.W.0091.000000T0000Z-080507T0515Z/
KINNEY TX-
1209 AM CDT WED MAY 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHERN KINNEY COUNTY...
AT 1201 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED 10 MILES WEST OF SPOFFORD...MOVING NORTHEAST AT 34 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPOFFORD BY 1215 AM CDT...
LAT...LON 2917 10078 2932 10023 2910 10021 2910 10060
2911 10065 2916 10078
TIME...MOT...LOC 0509Z 244DEG 29KT 2921 10051
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 10:03 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 6, 10:03 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1003 PM CDT TUE MAY 6 2008 .UPDATE... UPPER LOW CONTINUES TO TRACK EAST AT 20 KTS OVER SONORA STATE IN MEXICO JUST SOUTH OF ARIZONA. LARGE SCALE LIFT IS INCREASING, HOWEVER CAPPING REMAINS STRONG ACROSS MUCH OF SOUTH CENTRAL TEXAS. SO FAR, STRONG TO SEVERE STORMS HAVE COME OFF THE MOUNTAINS OF MEXICO AND THE BIG BEND HAVE WEAKENED. THE CAP WILL HOLD AT LEAST FOR THIS EVENING. HAVE TRIMMED BACK POPS OUT WEST AND REMOVED THEM ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. CAP MAY WEAKEN SOME AS LIFT INCREASES AFTER MIDNIGHT. HAVE LOWERED POPS 10 PERCENT ACROSS THE ENTIRE AREA DUE TO CAP, HOWEVER SEVERE STORMS STILL POSSIBLE ACROSS THE HILL COUNTRY AND ALONG THE RIO GRANDE, AS NOTED BY THE SEVERE STORM WEST OF EAGLE PASS. FOR TONIGHT, HAVE RE-ESTABLISHED SENSIBLE WEATHER TRENDS WITH 12Z WEDNESDAY VALUES REASONABLE AND DID NOT CHANGE. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS APPEARING EVEN MORE FAVORABLE FOR WEDNESDAY AFTERNOON ACROSS WESTERN AREAS OF SOUTH CENTRAL TEXAS. RAINFALL MAY HAVE LESS OF AN IMPACT DUE TO FAST STORM MOTIONS. && .PREV DISCUSSION... /ISSUED 630 PM CDT TUE MAY 6 2008/ AVIATION... A STIFF SOUTHEAST WIND WILL PERSIST THROUGH THE NIGHT. MVFR CEILINGS WILL DEVELOP AROUND 05Z WITH SOME LIGHT RAIN SHOWERS PUSHING EAST ACROSS KDRT. A STRONG DISTURBANCE WILL GENERATE SQUALL LINE SHOWERS AND THUNDERSTORMS AS EARLY AS 14Z, PUSHING ACROSS THE I-35 CORRIDOR BY 20Z. SOME UNCERTAINTY EXISTS WITH THE LOCATION OF THE DRY LINE WED AFTERNOON, SO KEPT A CHANCE OF TSTMS IN KAUS TERMINAL THROUGH THE AFTERNOON. SOME STORMS MAY BECOME SEVERE VCNTY KAUS. AFTER 21Z, THE REST OF THE TERMINALS WILL HAVE DRY WEST WINDS GUSTING TO 25 KTS. PREV DISCUSSION... /ISSUED 331 PM CDT TUE MAY 6 2008/ DISCUSSION... SERIES OF LOW AMPLITUDE TROFS WILL CONTINUE TO COME ACROSS THE AREA FROM THE WEST THROUGH TONIGHT...THEN THE MAIN 500 HPA LOW IS FORECAST TO SWEEP ACROSS SOUTH CENTRAL TEXAS FROM THE WEST WEDNESDAY MORNING AND AFTERNOON. EVEN THOUGH IT IS EARLY MAY... WEDNESDAYS WEATHER SYSTEM WILL MOVE ACROSS THE AREA AT ABOUT THE SAME SPEED AS THESE WEATHER SYSTEMS DID IN MARCH AND APRIL. AS A RESULT EXPECT INCREASING RAIN CHANCES TONIGHT... THAT WILL THEN DECREASE QUICKLY FROM THE WEST ON WEDNESDAY. INCLUDED A CHANCE OF SHOWERS OR THUNDERSTORMS THRU THIS AFTERNOON UNDER PARTLY CLOUDY TO MOSTLY CLOUDY SKIES...AS A FEW WEAK WAVES OF ENERGY COME ACROSS FROM THE WEST. NEW SHOWER AND THUNDERSTORM DEVELOPMENT WILL FOLLOW FROM THE WEST THIS EVENING AND THEN DEVELOP EASTWARD IN THE NIGHT AS AN AREA OF SHOWERS AND THUNDERSTORMS COMES OVER THE REGION...ASSOCIATED WITH THE MAIN 500 HPA LOW. AS THE LOW TRACKS ACROSS WEDNESDAY...SKIES ARE FORECAST TO DECREASE FROM THE WEST IN THE DAY WEDNESDAY ALONG WITH THE CHANCE OF RAIN DECREASING ALSO. WARMER AFTERNOON HIGHS WILL FOLLOW WEDNESDAY...AND UNSEASONABLY WARM AFTERNOONS STILL LOOK LIKELY THURSDAY AND FRIDAY THROUGH SATURDAY...PER TRENDS FROM PREVIOUS NCEP AND ECMWF SOLUTIONS...AND THE CURRENT WEATHER TRENDS THAT BEGAN IN EARLY FEBRUARY OF THIS YEAR...WITH DRY WEST WINDS SENDING AFTERNOON HIGHS INTO THE 90S. FORECASTS FOR THE WEEKEND STILL SHOW ANOTHER COOL FRONT COMING SUNDAY AND THEN ANOTHER COOL FRONT COMING ON TUESDAY OF NEXT WEEK. FOR THESE WEATHER SCENARIOS INDICATED A SLIGHT CHANCE OF SHOWERS OVER THE EAST PART OF THE AREA. ONLY SLIGHT MODERATION IN DAYTIME HIGHS IS INDICATED WITH THESE WEAK COOL FRONTS...AS THESE WEATHER SYSTEMS WILL MAINLY CAUSE THE WINDS TO SHIFT TO THE NORTH AND NORTHWEST. FIRE WEATHER... CONDITIONS LOOK FAVORABLE FOR A CRITICAL FIRE DAY OVER WESTERN COUNTIES WEDNESDAY AFTERNOON...AS VERY DRY AFTERNOON AIR IS EXPECTED OVER THESE AREAS AGAIN THURSDAY AND FRIDAY. RAIN CHANCES REMAIN GOOD THROUGH EARLY WEDNESDAY. FAST MOVEMENT OF THE WEATHER SYSTEM ON WEDNESDAY COULD RESULT IN MANY AREAS NEAR AND WEST OF THE I-35 CORRIDOR FAILING TO RECEIVE A WETTING RAIN. WILL INDICATE THE DRY WEATHER POTENTIAL IN THE FWF FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 84 61 93 68 / 30 50 10 - - AUSTIN BERGSTROM INTL AIRPORT 68 84 56 93 66 / 30 50 10 - - DEL RIO INTL AIRPORT 67 97 61 100 70 / 40 20 - - - SAN ANTONIO INTL AIRPORT 68 89 61 95 69 / 30 40 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/06
Hazardous weather outlook, May 6, 5:47 AM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT TUE MAY 6 2008 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE BEGINNING LATE TODAY ACROSS VAL VERDE COUNTY...THEN SPREADING EAST AND SOUTH OVERNIGHT TO THE I-35 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SEVERE THUNDERSTORMS ARE POSSIBLE EARLY WEDNESDAY ALONG AND EAST OF INTERSTATE 35. WINDS AND RELATIVE HUMIDITIES MAY EXCEED CRITICAL THRESHOLDS WEDNESDAY AFTERNOON ACROSS THE EDWARDS PLATEAU...INCLUDING KINNEY AND VAL VERDE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY INTO WEDNESDAY DUE TO THE POTENTIAL FOR STORMS TO BECOME SEVERE.
In the hours before
Special weather statement, May 6, 11:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1118 PM CDT TUE MAY 6 2008 TXZ183-202-217-070515- KINNEY-MAVERICK-VAL VERDE- 1118 PM CDT TUE MAY 6 2008 ...A STRONG THUNDERSTORM WAS AFFECTING KINNEY...MAVERICK AND VAL VERDE COUNTIES... AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES WEST OF QUEMADO...MOVING NORTHEAST AT 31 MPH. THIS STORM WILL PASS NORTH QUEMADO AND MOVE THROUGH BRACKETTVILLE. MARBLE SIZE HAIL IS EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:13 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 23 min |
| May 7, 6:16 AM CDT | Red Flag Warning | EWX | Bandera, Dimmit, Edwards, Kerr, Kinney, Maverick and 5 more | 13 hr |
| May 7, 3:08 PM CDT | Wind Advisory | EWX | Dimmit, Edwards, Kinney, Maverick, Real, Uvalde and 2 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.